Alert archive / Pennsylvania / Flash Flood Warnings in 2001

Flash Flood Warning 15, NWS Pittsburgh, PA

June 20, 2001Fayette County, Pennsylvania

NWS Pittsburgh, PA issued this flash flood warning at Jun 20, 2001, 6:50 PM EDT for Fayette County, Pennsylvania. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2001, 6:50 PM EDT (22:50 UTC)
Expired
Jun 20, 2001, 8:45 PM EDT
In force
115 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Fayette County, PA

The radar

The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2001-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2001-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
172 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 202255
FFWPBZ
PAC051-210045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
650 PM EDT WED JUN 20 2001

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAYETTE COUNTY IN PENNSYLVANIA

* UNTIL 845 PM EDT

* AT 650 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY      
  HEAVY RAIN OVER THE UNIONTOWN AREA. MORE HEAVY RAIN WILL BE ON THE 
  WAY THROUGH 800 PM.

<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE 
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW 
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE 
ABANDONED QUICKLY. MOVE TOj HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 2:35 PM EDT, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 20, 2:35 PM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
235 PM EDT WED JUN 20 2001

A WEAK FRONTAL BOUNDARY APPROACHING TRIGGERING SCATTERED SHOWERS AND
THUNDERSTORMS.  FRONTAL BOUNDARY EXPECTED TO STALL OVER THE CWA
BRINGING A THREAT OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY
NIGHT.  HIGH PRESSURE WILL BEGIN TO BUILD IN SATURDAY BRINGING DRY
CONDITIONS TO THE AREA OVER THE REMAINDER OF THE WEEKEND AND INTO
EARLY NEXT WEEK.  MRF SHOWS NEXT CHANCE FOR PRECIP WILL THE MIDDLE
OF NEXT WEEK.

JMP

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

Nearby

Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.